MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION HOLLOW FIBER OXY WITH 3000 ML; BLOOD GAS OXYGENATOR

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION HOLLOW FIBER OXY WITH 3000 ML; BLOOD GAS OXYGENATOR
Model Number 3CX*RX15RW30
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/24/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Terumo has not received the device for evaluation; therefore, the investigation has yet to be completed.Terumo plans on submitting a follow-up report when the investigation is complete and when more information becomes available.For this reason, terumo references evaluation conclusion code.(b)(4).Results code: results pending completion of evaluation.Conclusions code: conclusion not yet available-evaluation in progress.
 
Event or Problem Description
The user facility reported to terumo cardiovascular that during prime, a po2 of 330 mmhg was noted during the priming process when the cdi 500 cell was put in-line which is normally above 600mmhg.A sample was drawn off the pump and it was run it on the i-stat blood gas analyzer.The 1st po2 came back at 360mmhg, the sweep gas was turned up to 3 liters per min and checked for cracks/leaks/loose connections in the gas delivery system.The cdi po2 varied between 330-360mmhg.An oxygen tank was then brought to the room and had anesthesia run a gas line from their ventilator through our gas filter and into the oxygenator.The ventilator was set at 100% fio2 with 2 liters per minute of sweep gas.The highest the cdi read was 365mmhg.Another i-stat was ran off the pump and the results came back at 394 mmhg.The oxygenator was changed out.The pump¿s gas delivery system was hooked to the new oxygenator and the cdi 500 still had a low reading of 380mmhg.Another prime sample was drawn and changed the cdi cell.The new cell gave a reading of approximately 400mmhg and the prime gas from the i-stat came back at 535 mmhg.The procedure was completed with the new oxygenator with no issues.No consequences or impact to the patient; product was changed out; procedure was completed successfully.
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations ¿ and as indicated by terumo cardiovascular systems in the initial report submitted to the fda on august 17, 2018.(b)(4).All available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations.(b)(4).The returned sample was visually inspected and there was no obvious anomalies such as a break.The sample, after having been rinsed and dried was built into a circuit with tubes.Pao2 was determined while saline solution was being circulated in the circuit.It was confirmed to be comparable to that of the current product sample.Following this test, the o2 transfer and co2 removal volumes were determined in accordance with that of the factory's shipping test protocol (bovine blood testing).They were verified to meet the specifications.The complaint was not confirmed and a definitive root cause could not be determined.All available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.

Brand Name
HOLLOW FIBER OXY WITH 3000 ML
Common Device Name
BLOOD GAS OXYGENATOR
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
125 blue ball road
elkton MD 21921
MDR Report Key7794633
Report Number1124841-2018-00187
Device Sequence Number1195514
Product Code DTZ
UDI-Device Identifier00699753450127
UDI-Public(01)00699753450127
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K151389
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2020
Device Model Number3CX*RX15RW30
Device Catalogue NumberN/A
Device Lot NumberVK28
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/31/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/31/2018
Supplement Date Received by Manufacturer08/31/2018
10/02/2018
Initial Report FDA Received Date08/17/2018
Supplement Report FDA Received Date09/18/2018
10/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1